Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Buffalo, NY

June 30, 2009Monroe County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 30, 2009, 7:23 PM EDT for Monroe County, New York. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2009, 7:23 PM EDT (23:23 UTC)
Expired
Jun 30, 2009, 9:13 PM EDT
In force
110 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 97 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBUF 302323
FFWBUF
NYC055-010215-
/O.NEW.KBUF.FF.W.0006.090630T2323Z-090701T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
723 PM EDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...WEBSTER...ROCHESTER...IRONDEQUOIT...
  HILTON...GREECE...GATES-NORTH GATES...GATES...FAIRPORT...EAST
  ROCHESTER...BRIGHTON...

* UNTIL 1015 PM EDT

* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ASSOCIATED WITH AN AREA OF THUNDERSTORMS MOVING 
NORTHEAST ACROSS MONROE COUNTY. WEATHER SERVICE RADAR RAINFALL 
ESTIMATES SHOW THAT 1 TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN 
ACROSS CENTRAL MONROE COUNTY THIS EVENING. ANY ADDITIONAL RAINFALL 
FROM PASSING THUNDERSTORMS WILL INCREASE THE THREAT FOR FLASH 
FLOODING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4314 7796 4334 7783 4330 7766 4325 7758
      4325 7754 4326 7750 4326 7747 4328 7741
      4326 7739 4304 7739 4304 7748

$$

TJP
2 follow-up statements
000 
WGUS71 KBUF 010034
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
834 PM EDT TUE JUN 30 2009

NYC055-010215-
/O.CON.KBUF.FF.W.0006.000000T0000Z-090701T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE NY-
834 PM EDT TUE JUN 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
MONROE COUNTY...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND SCATTERED THUNDERSTORMS MOVING ACROSS THE 
WARNING AREA. WHILE THE HEAVIEST RAIN HAS SUBSIDED...ANOTHER ONE 
HALF INCH OF RAIN COULD RESULT IN SOME URBAN FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4314 7796 4334 7783 4330 7766 4325 7758
      4325 7754 4326 7750 4326 7747 4328 7741
      4326 7739 4304 7739 4304 7748

$$

TJP
000 
WGUS71 KBUF 010113
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
913 PM EDT TUE JUN 30 2009

NYC055-010122-
/O.CAN.KBUF.FF.W.0006.000000T0000Z-090701T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE NY-
913 PM EDT TUE JUN 30 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONROE COUNTY...

AT 912 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE HEAVY 
RAIN HAS ENDED. THUS...THE FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4314 7796 4334 7783 4330 7766 4325 7758
      4325 7754 4326 7750 4326 7747 4328 7741
      4326 7739 4304 7739 4304 7748

$$

TJP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:49 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 30, 3:49 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT TUE JUN 30 2009

.SYNOPSIS...
AN UPPER LEVEL LOW WILL SLOWLY DRIFT ACROSS THE GREAT LAKES REGION
THROUGH THURSDAY BEFORE BEGINNING TO LIFT OUT ON FRIDAY. THIS WILL
RESULT IN AN EXTENDED PERIOD OF UNSETTLED WEATHER AND COOLER THAN
NORMAL TEMPERATURES INTO FRIDAY. SOME IMPROVEMENT IS HOPEFULLY
EXPECTED FOR THE FOURTH OF JULY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THE MAIN WEATHER FACTOR IN THE NEAR TERM WILL CONTINUE TO BE A VERY
SLOW MOVING UPPER LEVEL CLOSED LOW. AS OF 18Z THE LOW WAS CENTERED
OVER NEARBY SOUTHERN ONTARIO BETWEEN LAKES HURON...ONTARIO AND ERIE.
BY THE END OF WEDNESDAY BOTH THE NAM AND THE GFS SHOW THIS FEATURE
RETROGRADING A BIT WITH THE CENTER MOVING CLOSER TO DETROIT.

BOTTOM LINE OF THIS SCENARIO IS A CONTINUATION OF A THREAT
OF SHOWERS OVER OUR CWA TONIGHT AND WEDNESDAY. THERE IS ENOUGH OF A
COLD POOL ALOFT (MINUS 14-16) AT 500 MB TO CONSIDER THUNDER AS WELL
BUT WE WILL CONFINE THAT TO THE DIURNALLY FAVORABLE DAYLIGHT HOURS
WEDNESDAY WHEN THERE IS MORE LOW LEVEL FORCING.

WITH THE LOSS OF DIURNAL HEATING WE WILL CONTINUE THE IDEA OF THE
PREVIOUS SHIFT OF LOWERING POPS INTO THE MID CHANCE RANGE OVERNIGHT
AND THEN INCREASE THEM TO LIKELY AGAIN FOR MOST AREAS DURING THE DAY
WEDNESDAY. AS IN MOST CASES WITH AN UPPER LOW IN CONTROL THERE WILL
BE RAIN FREE PERIODS AS WELL...SOME COULD LAST FOR SEVERAL HOURS SO
DONT GIVE UP TOTALLY ON OUTSIDE ACTIVITY PLANS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE MASSIVE UPPER LOW CENTERED OVER GEORGIAN BAY AND LAKE HURON
WEDNESDAY NIGHT WILL SLOWLY LIFT NE THU AND FRIDAY. WED NIGHT AND
THURS STILL LOOK UNSETTLED.

IMPOSSIBLE TO TIME SPECIFIC SHORT WAVES AS THEY ROTATE AROUND THE
LOW. WILL GENERALLY RETAIN LIKELY POPS FOR WED NIGHT WITH CHC OF
TSTMS MNLY IN THE EVENING AND RAMP UP POPS AGAIN ON THURS TO
CATEGORICAL RANGE. BOTH NAM AND GFS TAKE RATHER VIGOROUS SHORT WAVE
ARND BASE OF UPPER LOW WITH NAM TAKING IT EAST ACROSS SOUTHERN PA
THU WHILE GFS BRINGS IT NORTH INTO CENTRAL NY. SE FLOW OFF ATLANTIC
SHOULD SRPEAD PLENTY OF MOISTURE BACK INTO NY SO WILL JUST
BROADBRUSH WITH OCNL SHWRS THU AND CHC OF TSTMS.

THURSDAY NIGHT, STILL ENOUGH INSTABILITY IN EVENING TO JUSTIFY CHC
OF TSTMS WILL TAPER THREAT OF SHOWERS FROM LKLY TO SCT FROM THE
FINGER LKS WEST AFTER 06Z AS BEST MOISTURE AND LIFT STAY ACROSS
EASTERN LK ONTARIO REGION WHERE WILL KEEP LKLY POPS INTO MUCH OF
FRIDAY. FROM THE FINGER LKS WESTWARD ON FRIDAY WILL KEEP CHC OF
SHWRS DUE TO CYCLONIC FLOW CONTINUING.

FRIDAY NIGHT, WEAK RIDGING LOOKS LIKE IT WILL BUILD SE ACROSS THE
CENTRAL GRT LKS TO WESTERN PTNS OF NY. WILL GO WITH MSTLY CLDY SKIES
IN THE WEST BUT WILL KEEP CHC OF SHWRS FROM EASTERN FINGER LKS TO
NORTH COUNTRY WITH HIGHEST CHC EAST OF LK OTNARIO, CLOSER TO
PERSISTENT LOW OVER QUEBEC AND TRAILING COLD FRONT ACROSS SOUTHERN
PORTIONS OF ONTARIO PROVICE.

TEMPS CONTINUE SOME TEN DEGREES BELOW NORMAL FOR HIGHS THU, GENLY
FROM 65 TO 70 AND ONLY LOW TO MID 70S FRIDAY. LOWS WED NGT IN THE
MID 50S TO ARND 60 AND IN THE 50S THU NGT. LOW FRI NGT A BIT MILDER
IN THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ON THE 4TH WILL STILL BE OPTIMISTIC FROM THE GENESEE VALLEY WEST AND
KEEP PTLY SUNNY SKIES AS WEAK RIDGE STILL EXTENDS SE TO WNY BUT
CONTINUE WITH CHC OF SHWRS FROM EASTERN FINGER LKS TO NORTH COUNTRY.
ECMWF SHOWS A SHORT WAVE DROPPING SE FRM GEORGIAN BAY TO JUST NORTH
OF LK ONTARIO BY EVENING AND WITH FRONTAL BNDRY STILL JUST NORTH OF
LK ONTARIO AND MOIST CYCLONIC FLOW ARND UPR LOW JUST NORTH OF MASSENA
HIGH CHC POPS FOR NORTH COUNTRY SEEM JUSTIFIED AND WILL CONTINUE CHC
POPS THERE SATURDAY NIGHT. WILL KEEP AREAS FROM GENESEE VALLEY WEST
DRY SAT NGT AS WELL.

ON SUNDAY, GFS HAS A SW-NE ELONGATED UPPER LOW JUST NORTH OF THE ST
LAW VALLEY, WHILE THE ECMWF HAS A CLOSED UPPER LOW OVER NORTHERN NEW
ENGLAND. BOTH MODELS SHOW SEVERAL SHORT WAVES ROTATING ARND THE LOW
OVER THE REGION. WILL HAVE TO ADD CHC OF SHWRS BACK INTO WESTERN
AREAS AND CONTINUE THE THREAT ACROSS THE NORTH WITH HIGHEST POPS AND
MORE CLOUD COVER ACROSS NORTHERN AREAS. WILL CONTINUE LOW CHC POPS
SUN NGT AS MOIST CYCLONIC FLOW CONTINUES OVER THE AREA.

ON MONDAY, SFC RIDGE FROM THE WESTERN LKS BUILDS EAST WITH SKIES IN
WESTERN NY BECMG PTLY SUNNY. WILL KEEP CHC SHWRS EASTERN AREAS AS
MOISTURE CONTINUES TO WRAP ARND BACK SIDE OF UPPER LOW AND THEN CUT
OFF PRECIP THREAT MONDAY NIGHT EASTERN AREAS.

FOR TUESDAY, LOOKS LIKE PTLY SUNNY SKIES AS HIGH CONTINUES TO BUILD
EAST.

AS FAR AS TEMPS GO, THEY WILL START OUT SOME 10 DEG BELOW NORMAL AT
THE BEGINNING OF THE PERIOD AND THEN MODERATE TO ONLY 5 DEGREES OR
SO BELOW NORMAL MONDAY AND A BIT CLOSER TO NORMAL TUES.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AN ANOMALOUSLY DEEP AND COLD UPPER LEVEL LOW LOCATED BETWEEN LAKES
HUORM ONTARIO AND ERIE AS OF 18Z WILL BECOME NEARLY STATIONARY
TONIGHT AND THEN RETROGRADE FURTHER WEST WEDNESDAY. NUMEROUS HARD- TO-TIME
PIECES OF SHORTWAVE ENERGY ROTATING AROUND THIS LOW WILL TOUCH OFF
PERIODIC SHOWERS THROUGH THE TAF PERIOD WITH THE GREATEST THREAT
DURING DAYLIGHT HOURS. THERE WILL ALSO BE EMBEDDED
THUNDERSTORMS...MAINLY DURING DAYLIGHT HOURS.

OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...EXPECT GENERAL VFR
CONDITIONS TO PREVAIL INTO THIS EVENING FOR SITES EAST OF THE
GENESEE VALLEY...WITH LOCATIONS FURTHER WEST SEEING MAINLY MVFR CIGS.
WITHIN ANY CONVECTION...LOCALIZED REDUCTIONS TO IFR/MVFR WILL BE
POSSIBLE.

LATER ON TONIGHT...EXPECT A TRANSITION TO MORE WIDESPREAD MVFR
CONDITIONS ACROSS THE AREA AS LIGHT FOG DEVELOPS IN RESPONSE TO
NOCTURNAL COOLING/MOISTENING OF THE BOUNDARY LAYER.

OUTLOOK...
WEDNESDAY AFTERNOON THROUGH FRIDAY...VFR/MVFR WITH SCATTERED SHOWERS.
SATURDAY...MAINLY VFR.
SUNDAY...MAINLY VFR CHANCE SHOWERS.

&&

.MARINE...
A UNSEASONABLY COLD POOL OF AIR ALOFT ASSOCIATED WITH AN UPPER LEVEL
LOW WILL CONTINUE OVER THE LOWER GREAT LAKES THROUGH THURSDAY NIGHT.
WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY
RANGE BUT MARINERS SHOULD BE ALERT FOR THUNDERSTORMS OVER THE NEXT
COUPLE OF DAYS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...SAGE
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...JJP/SAGE
MARINE...JJP
Hazardous weather outlook, Jun 30, 6:18 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
618 PM EDT TUE JUN 30 2009

NYZ001>008-010>014-019>021-085-012230-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
618 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-012230-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
618 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THERE IS A RISK OF WATERSPOUTS LATE TONIGHT AND WEDNESDAY MORNING.
A POOL OF UNSEASONABLY COOL AIR ALOFT ALONG WITH SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL PRODUCE AN ENVIRONMENT FAVORABLE
FOR THE DEVELOPMENT OF WATERSPOUTS LATE TONIGHT AND WEDNESDAY
MORNING ON LAKES ERIE AND ONTARIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A RISK OF WATERSPOUTS LATE TONIGHT AND WEDNESDAY MORNING.
A POOL OF UNSEASONABLY COOL AIR ALOFT ALONG WITH SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL PRODUCE AN ENVIRONMENT FAVORABLE
FOR THE DEVELOPMENT OF WATERSPOUTS LATE TONIGHT AND WEDNESDAY
MORNING ON LAKES ERIE AND ONTARIO.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTERS SHOULD REPORT WATERSPOUTS TO THE NATIONAL WEATHER
SERVICE IN BUFFALO.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jun 30, 6:30 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
630 PM EDT TUE JUN 30 2009

NYZ003-004-013-014-302330-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
630 PM EDT TUE JUN 30 2009

...THUNDERSTORMS CONTAINING HEAVY RAIN MOVING INTO THE AREA...

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR SCOTTSVILLE...AND MOVING NORTHEAST AT 15
  MPH. BE PREPARED FOR PONDING OF WATER ON ROADWAYS AND MINOR
  FLOODING IN LOW LYING AREAS.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HENRIETTA AT 655 PM EDT...
  PITTSFORD AT 715 PM EDT...
  EAST ROCHESTER AT 725 PM EDT...
  FAIRPORT AT 730 PM EDT...

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:17 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua58 min
Jun 30, 11:55 AM EDTAreal Flood AdvisoryBUFMonroe93 min
Jun 30, 7:27 PM EDTSpecial Marine WarningBUF39 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.